2017 Fall Conference Recap

fall_confrence_website

The Washington State Senior Citizens’ Foundation held their 2017 Fall Conference on Thursday October 19, 2017 at the Hotel Murano in Tacoma, WA.   We had 380 people including speakers attend the 2017 Fall Conference.

Thank you for your support for the 2017 Fall Conference. We could not sponsor such a successful conference of this size and complexity without the Sponsorships, the Volunteers, the Speakers, the Attendance and the Participation of all of you.

A copy of the 2017 Fall Conference Agenda (below) is posted with links to the Speakers’ presentations saved as a pdf.  Presentations can be accessed by clicking on the name of the Speaker.

 The Sponsors\Exhibitors were: Adult Family Home Council of Washington, AARP Washington, Alzheimer’s Association, ARCORA Foundation (formerly WA Dental Service Foundation), Cap Tel Phones, Catholic Community Services, Columbia Legal Services, DSHS, Aging and Long Term Care Support Administration, Disability Rights WA, Hearing Loss Association of WA, Hearing Loop NW, Homage Senior Services (formerly Senior Services of Snohomish County), Kaiser Permanente, Les Schwab, National Active and Retired Federal Employees (NARFE), ResCare Home Care, Retired Employees Council (RPEC), SEIU 775, Senior Services for South Sound, Statewide Health Insurance Benefits Advisors, Washington Academy of Elder Law Attorneys, WA Association of Area Agencies on Aging (W4a), WA Association of Professional Guardians, WA Education Association Retired, WA State Association of Home Care Services, WA State cont. Care Residents Assoc. (WACCRA), WA State Council on Aging (SCOA), WA State Dept. of Health Falls Prevention Program,  WA State employees Credit Union (WSECU),  WA State Long Term Care  Ombudsman Program and WA State School Retirees Association (WSSRA) and Washington State Alliance for Retired Americans (WSARA).

Bags with information on the city of Tacoma were provided by the Tacoma Visitors and Convention Bureau.  Pens were provided by Red Creek Custom Apparel & Promotions.

Upcoming dates to put on your Calendar:

  • 2018 Senior Lobby Day- Thursday February 22. 2018 – United Churches, Olympia
  • 2018 Fall Conference – Thursday October 11, 2018, Hotel Murano, Tacoma

 

2017 Fall Conference Agenda

29 years of Senior Advocacy

Thursday October 19, 2017

Hotel Murano

1320 Broadway Plaza

Tacoma, WA 98502

 

7:00 am – 8:30 am Registration – Continental Breakfast

 8:30 am – 8:40 – Introductions

  • Walt Bowen, President, Washington State Senior Citizens’ Lobby
  • Spencer Norby, Hearing Loop NW
  • Bob Le Roy, Alzheimer’s Association WA State Executive Director

8:40 am – 8:50 am – Welcome Remarks – Tacoma Deputy Mayor Robert Thoms

 8:50 am – 9:05 am – 15 min – Bill Moss, Assistant Secretary DSHS Aging and Long-Term Support Administration

 

 9:05 am – 9:25- 20 min. – Age Wave and Washington State Senior Demographics David Mancuso, Director, WA State DSHS, Research and Data Analysis Division

 

9:25 am – 10:25 am – 60 min. – AARP Scorecard – Washington State Ranks #1 in the Provision of Long-Term Services and Supports. – Scorecard Overview:

  • AARP Scorecard, National Picture, Cathy MacCaul, Advocacy Director, AARP Washington

  • Bea Rector, Director Home and Community Services Division

State Innovations:

  • 1115 Transformation Waiver – Bea Rector

 10:25 am – 10:35 am – 10 min Break

 

 10:35 am – 11:20 – Health Homes Panel – State Innovations

  • Lynn Kimball, DSHS AAA ALTCEW
  • Lori Brown, Executive Director SE WA ALTC
  • Peter Acosta, Health Homes Care Coordinator
  • David Kelly, Executive Director AAA DSW
  • David Mancuso, Director Research & Data Analysis

11:20 am – 11:45 – Dementia Action Collaborative – Lynne Korte, HCS ALTSA

 

11:45 am 12:00 – Set up for Lunch

12:00 – 1:00 – Lunch

  • Suzanne Klenk, WSECU – Update on latest Scams
  • Awards & Recognition

 1:00 pm – 2:00 pm – 60 min. – Health Care in Washington

  • Mike Kreidler, Washington State Insurance Commissioner
  • Bob Crittenden, Governor’s Health Care Policy Advisor
  • Lani Todd, Public Long-Term Care Coverage – SEIU 775

 

 2:00 pm – 2:40 pm – 40 min.  – Emergency Preparedness

  • Onora Lien, Executive Director, NW Healthcare Response Network

  • Peggy LovelFord – Pierce County Emergency Mgmt.

  • Melanie Cole – City of Seattle Emergency Mgmt.

  • Alex Hatcher – WA St Independent Living Council

2:40 pm – 2:50 pm –  10 min.  Break

 

 2:50 pm – 3:50 pm – 60 min. –Budget and Revenue 2017

  • David Schumacher, Director of Office of Financial Management

  •  Andy Nicholas, Associate Director of Fiscal Policy, Washington State Budget and Policy Center

     

3:50 pm – 4:00 pm – Complete and Turn in Evaluations – End of Conference

 

About Author: waseniorlobby